I am the poster child for somas???
- 26 Apr 2012 by xbelzx
- 27 Apr 2012
- soma, rehab, prescription, abuse
Ive been takeing somas off and mostly on for ten yrs. I am 44yrs. Old and I abuse my prescription somas! Ive taken 120 somas in 8 days but every rehab ive been into says somas are not considerd to b an opit or habbit forming!!! Which is a lie!!Since iam not trying to commit suicide or harm anyone else I cant get any damm help!!!
Edit my question
Added 1 May 2012:
i thought i owed u readers a little more information of my problem. i had a very horrific car wreck in 2004 it was 2months after my husband was sentenced to 10yrs. in prison. i had broken my neck ,and my left femur bone,i was cut out of my car,i woke up 2weeks later in babtist hospital in l.r. arkansas i was an addict. by the grace of god ,i lived. They put a metal rod threw my left femur bone pieced back my knee cap and when my leg heeled , it had shrunked by an inch and a quarter. so now i have to pay 80 dollars everytime i buy a pair of shoes, so the orthpedic people can add a heel to it.Ive been blessed by god to have never had felt any pain in my neck, what so ever!! my father at the time was a LT. at the sherrifs dept . (how proud he must had been?!) anyways my husband whom i married 19 days before being sentenced to 10yrs. has been out of prison for 5yrs. now he builds cabinets for falcon jets he works 12 hours aday and 65 hours a week we have been together now for almost 10yrs. I say all this to let u know i finally found a wonderful rehab to get me in!! after beating down every door of a rehab facility ! I told each one that it was a damm shame that i have to commit a damm felony to b court ordered to a rehab to get help!! because only then are u made first priortiy !! so i go today to searcy and i will b placed in detox and then i will apply for residental treatment . so people please keep me in your prayers! and thank u so much for the support!!
I would suggest you don't get anymore prescribed for you. I don't know what kind of reference those who tell you that are using, but the only thing they are correct about is its not an opiate. It is considered to be habit forming and a subject of abuse, and is on the DEA schedule 4. To give you an idea, Valium and ativan are schedule 4 drugs. The fact that you took that many in 8 days suggests you are abusing them.
kaismama pretty much explained it. they are very addictive for some people. they are just recently put on the Controlled substance list so it may start to get easier to get help as more centers realize they ARE habit forming. Not every habit forming drug is an opioid. Soma or Carisoprodol breaks down into meprobamate in the body. They used to have a sedative/antianxiety agent that was meprobamate, you may remember its brand name, Miltown? They took that off the market when we were younger because it was so addictive. There were rumors going about that the US was going to take Soma off the market but so far that has not happend. It already is off the market in some countries (Europe, I think, doesnt have it-correct me if I am wrong anyone from European countries). You can always admit your habit to your Dr and see about a tapering program if you can stick to that? If you tend to take a months supply in one week, tapering probably wont work.
You may be able to just quit but you would need to do so under supervision by your Dr. You might want to ask about drug counselling to get to the bottom of why you are overusing your medications. Soma is very similar to alcohol in the way you feel (the "buzz" you get) while on it and for some, it is like alcohol without the breath fumes but people can still tell you are on high doses because you act more like a person who has been drinking with slurred words and difficulty walking etc. I took it for many years but didnt take it in the high doses that you do and I was able to go off it when a Dr decided he didnt like his patients on it. I started using tizanidine in its place and I had no withdrawals but I have also just stopped cold turkey at times with not much withdrawal other than some achiness and insomnia but as I said, I didnt take nearly as high doses as you do. So talk to your Dr and see what your best course of action is.
Hey xbelzx -
Honestly, what kind of help do you want here? Who is your prescribing doctor? I think you need to have an honest, totally frank conversation with your doctor about this. Whatever you are taking this medication for... isn't working, right??? Yes, you are having a problem, so if a rehab center won't take you or help you... you have to work with someone who will. Ask your doctor for help before you end up doing permanent damage to yourself.
If you want the help, it is out there... you have to want it that bad... so make your doctor listen so they can help you get the help you need!!! Otherwise, if you can't control yourself... the meds will soon enough take care of that for you permanently. Do you want that??? Or, do you want help??? Really??? Honestly, want help??? Tell you doctor you need to wean off these and that is that!!!
This is going to be a bumpy road but it will smooth out, if you take control of the situation and are willing to take the ride. Nobody said it would be easy but if you want it bad enough... you'll do it. Keep posting so we know how you are doing... we can't help you if we don't know what kind of help you are seeking or what kind of support you want.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Sep 2010 • 8 answers
Posted 3 Aug 2011 • 2 answers
Posted 3 Sep 2014 • 3 answers
Posted 12 Dec 2014 • 2 answers
Posted 30 May 2016 • 2 answers